MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 02/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 10 ml in/out; ø 6 mm; sn (b)(6) was in use on the patient from (b)(6) 2024 until the patient was transplanted on (b)(6) 2025.The event occurred on (b)(6) 2025, which is (70 days) after the pump was placed on the patient.The pump continued to remain on the patient for a further 36 days until the patient was transplanted.The site notified the incident to berlin heart after the patient was recovered and transplanted.We have reviewed the production records of the excor blood pump, and it was produced according to our specification.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) on 2025-03-27 to report that the patient being supported with an excor pediatric vad system presented with a right arm and facial twitching and seizure like activity on (b)(6) 2025.Ct scan showed subacute left mca territory stroke.An additional ct scan result showed the expected evolution of subacute left middle cerebral artery (mca) territory infarct with no hemorrhage.According to the site, the excor blood pump performed as intended with complete filling and ejection.Deposits were noted in the excor blood pump.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key21875115
Report Number3008454189-2025-00008
Device Sequence Number7653694
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)260531
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2025
Report Date (Section F) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/27/2025
Event Location Hospital
Date Report to Manufacturer03/27/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 MO
Patient SexMale
Patient Weight4 KG
Date Report Sent to FDA04/21/2025